Alert archive / South Dakota / Tornado Warnings in 2025

Tornado Warning 16, NWS Aberdeen, SD

July 27, 2025Deuel County, Hamlin County, South Dakota

NWS Aberdeen, SD issued this tornado warning at Jul 27, 2025, 8:29 PM CDT for Deuel County, Hamlin County, South Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2025, 8:29 PM CDT (01:29 UTC)
Expired
Jul 27, 2025, 9:03 PM CDT
In force
34 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Deuel County, SD, Hamlin County, SD

The radar

The Sioux Falls radar (KFSD), 115 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 4:47 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2025-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2025-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3195 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.6
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted.

655 
WFUS53 KABR 280129
TORABR
SDC039-057-280215-
/O.NEW.KABR.TO.W.0016.250728T0129Z-250728T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Aberdeen SD
829 PM CDT Sun Jul 27 2025

The National Weather Service in Aberdeen has issued a

* Tornado Warning for...
  Southwestern Deuel County in northeastern South Dakota...
  Eastern Hamlin County in northeastern South Dakota...

* Until 915 PM CDT.

* At 829 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Stone Bridge, or near Castlewood, moving southeast
  at 20 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Lake Poinsett, Claremont Colony, Poinsett Colony, Stone Bridge, 
  and Dempster around 835 PM CDT.
  Estelline around 840 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If on or near Lake Poinsett, get away from the water and move to 
safe shelter immediately. If you can hear thunder, you are close 
enough to be struck by lightning. Severe thunderstorms can produce 
large capsizing waves, even on small bodies of water. Move into dock 
and seek safe shelter now! Do not be caught on the water in a 
thunderstorm.

&&

LAT...LON 4454 9672 4455 9709 4462 9720 4476 9708
      4465 9663
TIME...MOT...LOC 0129Z 298DEG 16KT 4466 9706 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

12
2 follow-up statements
107 
WWUS53 KABR 280148
SVSABR

Severe Weather Statement
National Weather Service Aberdeen SD
848 PM CDT Sun Jul 27 2025

SDC039-057-280215-
/O.CON.KABR.TO.W.0016.000000T0000Z-250728T0215Z/
Deuel SD-Hamlin SD-
848 PM CDT Sun Jul 27 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN DEUEL AND SOUTHEASTERN HAMLIN COUNTIES...

At 848 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Dempster, or over Estelline, moving southeast at 20
mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
  Estelline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4454 9672 4455 9709 4458 9714 4472 9692
      4465 9663
TIME...MOT...LOC 0148Z 297DEG 19KT 4461 9693 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

12
853 
WWUS53 KABR 280203
SVSABR

Severe Weather Statement
National Weather Service Aberdeen SD
903 PM CDT Sun Jul 27 2025

SDC039-057-280213-
/O.CAN.KABR.TO.W.0016.000000T0000Z-250728T0215Z/
Deuel SD-Hamlin SD-
903 PM CDT Sun Jul 27 2025

...THE TORNADO WARNING FOR SOUTHWESTERN DEUEL AND SOUTHEASTERN HAMLIN
COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern South Dakota.

Remember, a Severe Thunderstorm Warning still remains in effect for
Codington, Hamlin, and Deuel Counties through 930 PM CDT.

&&

LAT...LON 4454 9672 4455 9709 4458 9714 4472 9692
      4465 9663
TIME...MOT...LOC 0201Z 298DEG 16KT 4458 9685 

$$

12

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jul 27, 8:18 PM CDT, 11 minutes earlier. Its key messages:

  • There is a 40 to 60 percent chance of strong to severe thunderstorms over eastern SD late this afternoon into the early overnight hours. There is an Enhanced Risk, or level 3 out of 5, for severe thunderstorms capable of producing strong winds of 70 mph and hail up to around 2 inches in diameter, as well as a few tornadoes. The biggest threat area is located southeast of a line from Tintah, MN to Andover, SD to near Redfield, SD.
  • Hot and humid conditions to continue over south central South Dakota on Monday, with heat index values of 100 to 105 degrees expected. Heat Advisories are in effect Monday afternoon into the evening.
  • Lofted smoke that has drifted over this area, from wildfires over the western states, should persist through at least Tuesday.
  • There is a 50-70% chance of showers and thunderstorms Monday evening. There is a Slight risk, level 2 out of 5, for severe storms capable of producing strong winds of 70 mph and hail up to around 2 inches in diameter across central, north central and northeast South Dakota into west central Minnesota.
  • Cooler air is expected Tuesday through at least Saturday, with highs mainly in the mid 70s to low 80s.
Area forecast discussion, Jul 27, 8:18 PM CDT, 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
818 PM CDT Sun Jul 27 2025

.KEY MESSAGES...

- There is a 40 to 60 percent chance of strong to severe
  thunderstorms over eastern SD late this afternoon into the early
  overnight hours. There is an Enhanced Risk, or level 3 out of
  5, for severe thunderstorms capable of producing strong winds of
  70 mph and hail up to around 2 inches in diameter, as well as a
  few tornadoes. The biggest threat area is located southeast of
  a line from Tintah, MN to Andover, SD to near Redfield, SD.

- Hot and humid conditions to continue over south central South
  Dakota on Monday, with heat index values of 100 to 105 degrees
  expected. Heat Advisories are in effect Monday afternoon into
  the evening.

- Lofted smoke that has drifted over this area, from wildfires
  over the western states, should persist through at least
  Tuesday.

- There is a 50-70% chance of showers and thunderstorms Monday
  evening. There is a Slight risk, level 2 out of 5, for severe
  storms capable of producing strong winds of 70 mph and hail up
  to around 2 inches in diameter across central, north central and
  northeast South Dakota into west central Minnesota.

- Cooler air is expected Tuesday through at least Saturday, with
  highs mainly in the mid 70s to low 80s.

&&

.UPDATE...
Issued at 815 PM CDT Sun Jul 27 2025

Allowed today's heat advisory to expire as temperatures and heat
indices have fallen below 100 degrees.

UPDATE Issued at 634 PM CDT Sun Jul 27 2025

Ongoing severe weather across the eastern forecast area. A severe
thunderstorm watch with the potential for tornadoes remains in
effect until 5z. Storms are continuing to form along a number of
outflow boundaries.

&&

.DISCUSSION...
Issued at 232 PM CDT Sun Jul 27 2025

At 2 PM CDT, skies are mostly sunny and temperatures are warming
through the 80s and 90s, with a few locations out over central and
south central South Dakota already nosing up into the mid to upper
90s. There is a frontal boundary trying to work down into north
central South Dakota. Ahead of the front, winds are southeast around
10 to 15 mph with gusts up to 25 mph. A few elevated thunderstorms
persist early this afternoon over far northeast South Dakota into
west central Minnesota. Also monitoring a couple of outflow
boundaries. One of them was generated by the previously warned storm
that moved through Grant and southern Big Stone counties of this CWA
earlier. The outflow boundary is analyzed from about Watertown to
Brandt and could serve as a focus for storms later this
afternoon/evening, once daytime heating is fully complete.

The upper level flow pattern remains largely unchanged through the 7-
day forecast period, consisting of a hot sub-tropical upper level
ridge over the CWA breaking down over the next 24 to 36 hours when
energy in a western CONUS/west coast upper level trof propagates
over into southern Canada/Great Lakes region and eventually to the
east coast this week, sloshing upper troffing from the west coast
over to the east coast. The upper level ridge builds back into the
western CONUS for a few days as a result, with this CWA under weak
northwest flow aloft.

As the frontal boundary slowly works southward late this afternoon
through tonight, short range/rapid update models depict values for
both deep layer and low level instability and shear that are
supportive of supercellular thunderstorms (initially) with large
hail, damaging thunderstorms and a few tornadoes. CAM guidance
suggests convection (running parallel/nearly parallel to the
boundary) will grow into a linear (mainly wind) convective system
and move off into southeast South Dakota and southwest Minnesota
during the late evening/early overnight hours. SPC has updated the
Day 1 outlook to include an enhanced risk (level 3 out of 5) for
severe thunderstorms across a portion of northeast South Dakota and
west central Minnesota.

With the sub-tropical heat ridge remaining over the region this
afternoon into tonight before shifting down to across south central
South Dakota on Monday, high-end heat/humidity (temps 5 to 15
degrees above normal) this afternoon across the southern/eastern CWA
should be in play, once again. The Heat Advisory for this
afternoon/evening remains in effect until 8 pm CDT for heat indices
between 100F and 105F degrees. With the hot/humid air being
suppressed to south central South Dakota Monday afternoon/evening,
mainly south of U.S. Highway 14 along the I-90 corridor, heat index
values at or above 100 degrees are expected. In order to account for
corn sweat, utilized NBM75th percentile for a third consecutive day
to nudge forecast dewpoints up 2 or 3 degrees, closer to what's been
being observed over the past few days. A Heat Advisory for Monday
afternoon/evening has been issued for central South Dakota from 1 pm
CDT to 8 pm CDT.

GOES Geocolor satellite imagery depicts, faintly, a layer of smoke
aloft over the region. The latest HRRR and complete 84-hour run of
the RRFS for smoke suggests that this smoke aloft (vertically-
integrated smoke) will persist over the region through Tuesday
night. Still not seeing all that much for near-surface smoke through
Tuesday night. However, by Wednesday, this low level northerly wind
advection pattern could have some low to moderate amounts of
unpleasant near-surface smoke working down into the CWA.

This slow-moving frontal boundary is forecast to be just about
stalled out across the far southern forecast zones on Monday. South
of the boundary, the hot/humid southerly winds will persist for one
more day, while a north or northwesterly post-frontal wind will have
established over the CWA behind the boundary Sunday evening through
Monday morning, as surface high pressure gradually builds down over
the region. There are currently thunderstorm chances on Monday for
what, presumably, is expected to be an active EML (despite post-cold
frontal low level CAA and dry air advection within the boundary
layer over most of the CWA). Deep layer shear on Monday is expected
to be at a premium, with more than adequate instability/mid-level
lapse rates to support strong to severe thunderstorms. There is a
Slight Risk (level 2 out of 5) for severe thunderstorm potential
across the entire CWA on Monday, with hail up to an inch in diameter
and thunderstorm gusts over 58 mph. Monday's potential rainfall also
carries with it the potential for training/excessive-rain-producing
thunderstorms running along a nearly west/east-oriented frontal
boundary.

Once the upper level ridge repositions westward, as western CONUS
upper level troffing propagates/relocates to over the Great Lakes
region/east coast from Monday through Friday of next week, several
days of stable high pressure airmass will advect to and remain over
the CWA. Friday/Saturday, models are trying to shift the upper ridge
back to over the nation's mid-section while flattening it some.
After Monday/Monday night, thunderstorm chances largely become a
function of how often convection can develop out over the northern
high plains each afternoon and then organize/ride the instability
gradient that will extend southeastward from Montana/Wyoming into
South Dakota/Nebraska, potentially clipping (mainly) the west river
forecast zones of this CWA. 850hpa thermal progs and S.A. table
standardized anomalies remain, overall, unchanged in their depiction
of temperatures during much of next week; some 5 to 15 degrees below
normal, resulting in readings in the mid 70s to low 80s. Beyond
Saturday, guidance does suggest the upper ridge's influence will
begin to be felt, once more, with low level WAA bumping temperatures
back up to early August climo-normals.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 634 PM CDT Sun Jul 27 2025

Terminals KABR,KATY,KPIR,KMBG

Generally, VFR conditions are expected through Monday afternoon.
However, there are thunderstorms near KATY this evening that may
bring large hail, strong, erratic winds and heavy rain to KATY
through 4z.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/
     Monday for SDZ033-035>037-045-048-051.

MN...None.
&&

UPDATE...20
DISCUSSION...10
AVIATION...20
Hazardous weather outlook, Jul 27, 3:23 PM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
323 PM CDT Sun Jul 27 2025

SDZ003>005-009-015-016-282030-
Corson-Campbell-McPherson-Walworth-Dewey-Potter-
323 PM CDT Sun Jul 27 2025 /223 PM MDT Sun Jul 27 2025/

This Hazardous Weather Outlook is for north central South Dakota.

.DAY ONE...This afternoon and tonight.

There is a marginal risk (level 1 out of 5) for isolated severe
storms this evening. Storms will be capable of producing winds of 60
mph and hail 1 inch in diameter.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a slight risk (level 2 out of 5) for severe storms Monday
afternoon and evening. Storms will be capable of producing winds of
70 mph and hail 2 inches in diameter.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested. Weather spotters are encouraged
to submit reports to the National Weather Service in Aberdeen. The
public can submit reports on our web page, Facebook page, or our X
feed.

SDZ006-007-011-018-019-282030-
Brown-Marshall-Day-Spink-Clark-
323 PM CDT Sun Jul 27 2025

This Hazardous Weather Outlook is for northeast South Dakota.

.DAY ONE...This afternoon and tonight.

A heat advisory will be in effect until 8 PM CDT for heat index
values up to 104 degrees.

There is also a slight risk (level 2 out of 5) for severe storms
in the James River and on and east of the Prairie Coteau late this
afternoon into the overnight hours. These storms will be capable of
producing wind gusts of 70 mph and hail 2 inches in diameter.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a slight risk (level 2 out of 5) for scattered severe
storms Monday evening. These storms will be capable of producing
wind gusts of 70 mph and hail 2 inches in diameter.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested. Weather spotters are encouraged
to submit reports to the National Weather Service in Aberdeen. The
public can submit reports on our web page, Facebook page, or our X
feed.

SDZ010-017-034-282030-
Edmunds-Faulk-Sully-
323 PM CDT Sun Jul 27 2025

This Hazardous Weather Outlook is for central South Dakota and
north central South Dakota.

.DAY ONE...This afternoon and tonight.

A heat advisory will be in effect until 8 PM CDT for heat index
values up to 104 degrees F.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a slight risk (level 2 out of 5) for scattered severe
storms Monday evening. These storms will be capable of producing
wind gusts of 70 mph and hail 2 inches in diameter.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested. Weather spotters are encouraged
to submit reports to the National Weather Service in Aberdeen. The
public can submit reports on our web page, Facebook page, or our X
feed.

MNZ039-046-SDZ008-020>023-282030-
Traverse-Big Stone-Roberts-Codington-Grant-Hamlin-Deuel-
323 PM CDT Sun Jul 27 2025

This Hazardous Weather Outlook is for west central Minnesota and
northeast South Dakota.

.DAY ONE...This afternoon and tonight.

A heat advisory will be in effect until 8 PM CDT for heat index
values up to 104 degrees.

There is also an enhanced risk (level 3 out of 5) for severe storms
on and east of the Prairie Coteau late this afternoon into the
overnight hours. These storms will be capable of producing wind gusts
in excess of 70 mph and hail 2 inches in diameter, along with a few
tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a slight risk (level 2 out of 5) for scattered severe
storms Monday evening. These storms will be capable of producing
wind gusts of 70 mph and hail 2 inches in diameter.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested. Weather spotters are encouraged
to submit reports to the National Weather Service in Aberdeen. The
public can submit reports on our web page, Facebook page, or our X
feed.

SDZ033-035>037-045-048-051-282030-
Stanley-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
323 PM CDT Sun Jul 27 2025 /223 PM MDT Sun Jul 27 2025/

This Hazardous Weather Outlook is for central South Dakota.

.DAY ONE...This afternoon and tonight.

A heat advisory will be in effect until 8 PM CDT for heat index
values up to 104 degrees F.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A heat advisory will be in effect on Monday from 1 PM to 8 PM CDT
for heat index values up to 106 degrees.

There is a slight risk (level 2 out of 5) for scattered severe
storms Monday evening. These storms will be capable of producing
wind gusts of 70 mph and hail 2 inches in diameter.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested. Weather spotters are encouraged
to submit reports to the National Weather Service in Aberdeen. The
public can submit reports on our web page, Facebook page, or our X
feed.

10

In the hours before

Local storm report, Jul 27, 6:58 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Aberdeen SD
658 PM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     Tstm Wnd Gst     1 SE Watertown Airport  44.90N 97.15W
07/27/2025  M71 MPH          Codington          SD   ASOS

            ASOS station KATY Watertown Muni AP.

&&

KS
Local storm report, Jul 27, 7:16 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Aberdeen SD
716 PM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     Hail             1 SW Watertown          44.89N 97.12W
07/27/2025  E1.00 Inch       Codington          SD   Public

            Also reported limbs down.

&&

sd
Local storm report, Jul 27, 7:50 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Aberdeen SD
750 PM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Hail             Watertown Airport       44.92N 97.17W
07/27/2025  M2.75 Inch       Codington          SD   Trained Spotter

&&

KS
Local storm report, Jul 27, 8:02 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Aberdeen SD
802 PM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Hail             3 NW Castlewood         44.75N 97.07W
07/27/2025  E1.75 Inch       Hamlin             SD   Trained Spotter

&&

KS
Local storm report, Jul 27, 8:04 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Aberdeen SD
804 PM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Hail             4 NE Hazel              44.80N 97.31W
07/27/2025  E1.75 Inch       Hamlin             SD   Trained Spotter

            Radar estimated time.

&&

KS
Local storm report, Jul 27, 8:06 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Aberdeen SD
806 PM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Rain             1 NNW Watertown         44.92N 97.12W
07/27/2025  E2.50 Inch       Codington          SD   Public

            Estimated 2.5 inches of rain with the
            thunderstorms.

&&

sd

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:03 PM CDTAreal Flood WarningABRCodington15 hr
Jul 27, 7:06 PM CDTSevere Thunderstorm Warning Considerable damage threatABRCodington, Deuel, Hamlin39 min
Jul 27, 7:37 PM CDTTornado WarningABRCodington, Hamlin38 min
Jul 27, 7:44 PM CDTSevere Thunderstorm WarningABRCodington, Deuel, Hamlin76 min
Jul 27, 8:40 PM CDTSevere Thunderstorm WarningABRCodington, Deuel, Hamlin50 min
Jul 27, 8:53 PM CDTAreal Flood WarningABRCodington, Deuel, Hamlin13 hr
Jul 27, 9:28 PM CDTSevere Thunderstorm WarningABRCodington, Deuel, Hamlin47 min
Jul 27, 9:51 PM CDTAreal Flood WarningABRCodington, Deuel, Grant12 hr
Jul 27, 10:18 PM CDTAreal Flood WarningABRDeuel, Hamlin12 hr
Jul 28, 12:21 AM CDTRiver Flood WarningABRHamlin4 days
Jul 28, 3:01 AM CDTRiver Flood WarningABRCodington37 hr
Jul 28, 4:26 AM CDTRiver Flood WarningABRCodington21 hr
Jul 28, 6:43 AM CDTRiver Flood WarningABRCodington21 days
Jul 28, 10:22 AM CDTAreal Flood WarningABRHamlin3 hr
Jul 28, 4:08 PM CDTSevere Thunderstorm Warning Considerable damage threatABRHand, Hughes, Hyde, Sully67 min
Jul 28, 4:12 PM CDTSevere Thunderstorm WarningABRLyman48 min
Jul 28, 4:19 PM CDTSevere Thunderstorm WarningABREdmunds, Walworth56 min
Jul 28, 4:32 PM CDTTornado WarningABRHand, Hughes, Hyde26 min
Jul 28, 4:57 PM CDTSevere Thunderstorm Warning Considerable damage threatABRBuffalo, Hand, Hughes, Hyde, Lyman48 min
Jul 28, 5:10 PM CDTSevere Thunderstorm WarningABRBrown, Marshall50 min
Jul 28, 5:12 PM CDTSevere Thunderstorm Warning Considerable damage threatABREdmunds, Faulk48 min
Jul 28, 5:28 PM CDTSevere Thunderstorm WarningABRMarshall, Roberts47 min
Jul 28, 5:38 PM CDTTornado WarningABRBuffalo37 min
Jul 28, 5:44 PM CDTSevere Thunderstorm WarningABRHughes, Hyde35 min
Jul 28, 5:46 PM CDTSevere Thunderstorm WarningABRDay, Marshall, Roberts44 min
Jul 28, 5:50 PM CDTSevere Thunderstorm Warning Considerable damage threatABREdmunds, Faulk, Spink55 min
Jul 28, 6:00 PM CDTSevere Thunderstorm WarningABRRoberts45 min
Jul 28, 6:41 PM CDTSevere Thunderstorm WarningABRCodington, Grant, Roberts49 min
Jul 28, 6:52 PM CDTSevere Thunderstorm WarningABRBuffalo, Hughes, Lyman12 min

Nearby

Tornado Warnings in South Dakota, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.